Alert archive / Nebraska / Heat Advisories in 2021
Heat Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this heat advisory at Aug 25, 2021, 2:11 AM CDT for Fillmore County, Nuckolls County, Thayer County, Nebraska; Jewell County, Mitchell County, Osborne County, Kansas. It took effect at Aug 25, 2021, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2021, 2:11 AM CDT (07:11 UTC)
- In effect from
- Aug 25, 2021, 12:00 PM CDT
- Expired
- Aug 25, 2021, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3303 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.5
The text
As transmitted.
594 WWUS73 KGID 250711 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 211 AM CDT Wed Aug 25 2021 KSZ007-018-019-NEZ077-086-087-252100- /O.NEW.KGID.HT.Y.0009.210825T1700Z-210826T0100Z/ Jewell-Osborne-Mitchell-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 211 AM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...Heat index values up to 106 expected. * WHERE...In Kansas, Jewell, Osborne and Mitchell Counties. In Nebraska, Fillmore, Nuckolls and Thayer Counties. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Steady east winds of 10 to 15 MPH will provide at least some relief from the heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
2 follow-up statements
896 WWUS73 KGID 252018 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 318 PM CDT Wed Aug 25 2021 KSZ007-018-019-NEZ077-086-087-260430- /O.NEW.KGID.HT.Y.0010.210826T1700Z-210827T0100Z/ /O.CON.KGID.HT.Y.0009.000000T0000Z-210826T0100Z/ Jewell-Osborne-Mitchell-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 318 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...Heat index values around 100 to 106 both this afternoon and early evening and again Thursday afternoon and early evening. * WHERE...In Kansas, Jewell, Osborne and Mitchell Counties. In Nebraska, Fillmore, Nuckolls and Thayer Counties. * WHEN...Until 8 PM CDT this evening. For the second Heat Advisory, from noon to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NEZ064-260430- /O.NEW.KGID.HT.Y.0010.210826T1700Z-210827T0100Z/ York- Including the city of York 318 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...Heat index values of around 105 expected. * WHERE...York County. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Wesely
599 WWUS73 KGID 260106 NPWGID URGENT - WEATHER MESSAGE National Weather Service Hastings NE 806 PM CDT Wed Aug 25 2021 KSZ007-018-019-NEZ077-086-087-261200- /O.EXP.KGID.HT.Y.0009.000000T0000Z-210826T0100Z/ /O.CON.KGID.HT.Y.0010.210826T1700Z-210827T0100Z/ Jewell-Osborne-Mitchell-Fillmore-Nuckolls-Thayer- Including the cities of Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Geneva, Exeter, Fairmont, Bostwick, Superior, Nelson, Hebron, and Deshler 806 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... ...HEAT ADVISORY HAS EXPIRED... * WHAT...Heat index values up to 104 expected. * WHERE...In Kansas, Jewell, Osborne and Mitchell Counties. In Nebraska, Fillmore, Nuckolls and Thayer Counties. * WHEN...Until 8 PM CDT this evening. For the second Heat Advisory, from noon to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NEZ064-261200- /O.CON.KGID.HT.Y.0010.210826T1700Z-210827T0100Z/ York- Including the city of York 806 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY... * WHAT...Heat index values of around 105 expected. * WHERE...York County. * WHEN...From noon to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this heat advisory went out at Aug 25, 12:37 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 25, 12:37 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 1237 AM CDT Wed Aug 25 2021 ...Aviation Update... .DISCUSSION...(This evening through Tuesday) Issued at 405 PM CDT Tue Aug 24 2021 Hot/warm and humid conditions and occasional thunderstorm chances are the main themes of this forecast. Overview... Hot and humid conditions this afternoon will give way to slightly cooler, but still warm and humid, conditions for Wed. Temps look to tick back up for Thu and continue into the weekend until a cold front moves through at some point Sat eve/night. Thunderstorm chcs appear fairly limited in coverage and intensity for at least the next 24-36 hrs. Better chcs arrive Thu eve/night and again Sat night with the next cold front. Forecast details... For the rest of today into tonight...the forecast remains largely on track from this morning. Heat indices have risen into the 100-104 from the Tri Cities S and E...but even ODX has climbed to around 102F. We still have another 1-2 hrs of heating, but we may wind up a bit short of 105F for NW portions of the ongoing Heat Advisory. However, still believe it is warranted as winds are pretty lgt at 10 MPH, or less, under full sunshine. So feeling the full brunt of the heat and humidity with nothing but sunset to provide much relief through this eve. We've had some iso/weak, elevated convection near and N of BBW to OLU line much of the day...but even this has largely shifted N of the CWA over past hr. Tstms chcs going forward thru tonight are pretty uncertain/conditional, owing to weak upper forcing and very warm mid level temps (~14C at H7). There remains a pretty large spread in short-term, hi-res model guidance regarding tstm coverage and intensity, further illustrating the low confidence/nebulous forcing environment we're in right now (which is common for late summer). Think best chcs (relatively speaking) for some iso tstms over next 6 hrs will be over far NW portions of CWA, near a weak confluence zone/trough axis, as it shifts ever so slightly SE towards the primary low level moisture axis. Tds, for example, range from 58 at BBW to 73 at GRI. Another potential area would be near MCK near sfc low/triple point. Both these areas could be somewhat supported by weak shortwave seen on WV moving from CO into W NE. However, as mentioned above, warm mid level temps could suppress activity altogether, and latest SPC mesoanalysis shows strong CINH remaining in place. Thus, only slgt PoPs in forecast thru the eve. IF something could fire, there would be chc for severe given strong instability and 30-35kt of deep layer shear. Later tonight, may see a slight uptick in elevated convection over NE/E portions of CWA in response to strengthening LLJ. However, guidance is all over the place with latest HRRR runs mainly dry, compared to more aggressive HRW FV3 and 12Z NAMNest. Think these models are overdone, but carrying 20-30 PoPs to cover this potential. Wed will see NE to E winds much of the day behind a cold front. This will help keep sfc temps cooler than today, for most areas, with perhaps the far S/SE still seeing 95-100F. This will probably keep most heat concerns just S/SE of the CWA, but if push of cooler air is any less than may need a Heat Advisory from Osborne toward Beloit as the Erly wind will help compensate the lower temps with higher low level moisture. Have a dry forecast for the daytime Wed. The next chc for tstms could come as early as Wed night with convection spreading N/NE from W KS, aided by LLJ. Once again, model spread remains pretty high. Didn't go too high on PoPs given SREF probs for measurable rain only around 30%. Lowest chcs would be SE third or so of CWA. Wednesday's cold front looks to lift back N Wed night into Thu AM, allowing for hot/humid conditions once again...that probably last thru the daytime hrs Sat. A shortwave tracking across N Plains could bring better chcs for tstms by late in the day Thu into Thu night. Looks like initial devpmnt favors areas NW of the CWA, with some eastward component expected thru the eve. How far S/SE this activity progresses remains uncertain, though, as primary LLJ convergence could remain just N/NE of the CWA per latest NAM/GFS. EC is further S/SE with QPF...so some forecast adjustments are likely. A stronger cold front is forecast by med range models to move into the area Sat night as a stronger trough moves E across N Plains. EPS and GEFS are in good agreement for decent drop in temps for 1-2 days (Sun-Mon). Still too soon to go into great detail regarding tstm details, but pattern recognition and EC ensemble QPF progs suggest this is the best area-wide-chc for rain over the next 7 days. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Thursday) Issued at 1229 AM CDT Wed Aug 25 2021 Of increasing concern is the potential for an area of stratus developing over central or north-central Nebraska Wednesday morning. That said, higher confidence in this occurring remains north of the terminals. Therefore only included a SCT deck for now. Aside from this, VFR conditions are expected with northeast winds on Wednesday afternoon. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Thies AVIATION...Mangels
Hazardous weather outlook, Aug 24, 8:28 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 828 PM CDT Tue Aug 24 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 828 PM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Overnight. Isolated to perhaps scattered thunderstorms are possible through much of the night, mainly within Nebraska portions of the outlook area, and particularly favoring counties along and north of Interstate 80. While most storms should be fairly weak, a few could be strong to perhaps marginally severe, with the main threats being hail up to around quarter size, and wind gusts to around 60 MPH. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values may reach or exceed 100 degrees across northern Kansas and near Highway 81 in Nebraska both Wednesday and Thursday afternoons. Periodic chances for scattered thunderstorms continue Wednesday night through Sunday night. There is a Marginal Risk for severe storms Thursday afternoon and overnight. Thereafter, details regarding thunderstorm severity remain limited. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any possible instances of hail or wind gusts over 50 MPH that might occur overnight && More information may be obtained at the following web page: https://www.weather.gov/hastings Pfannkuch
In the hours before
Special weather statement, Aug 24, 11:27 PM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Hastings NE
1127 PM CDT Tue Aug 24 2021
NEZ041-048-049-250515-
Merrick NE-Nance NE-Polk NE-
1127 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northeastern Merrick
and Polk Counties through 1215 AM CDT...
At 1126 PM CDT, Doppler radar was tracking a strong thunderstorm near
Clarks, or 24 miles north of York, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Silver Creek around 1140 PM CDT.
Osceola around 1145 PM CDT.
Other locations in the path of this storm include Shelby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4109 9778 4129 9789 4139 9760 4133 9760
4134 9757 4136 9752 4137 9745 4139 9737
4115 9737
TIME...MOT...LOC 0426Z 246DEG 24KT 4121 9774
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
JCBThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:34 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 26 min |
| Aug 24, 10:48 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk | 42 min |
| Aug 24, 11:27 PM CDT | Special Weather Statement | GID | Polk | 48 min |
| Aug 25, 3:18 PM CDT | Heat Advisory | GID | Fillmore, Nuckolls, Polk, Thayer, York | 29 hr |
Nearby
Heat Advisories in Nebraska, 2021Heat Advisories in Kansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.